Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Going through peri-menopause and have fibroid causes irregular periods. If I quit birth control pills, will I get pregnant?

I am 47 years old, going thru peri-menopause and have a fibroid that is causing me to have very irregular periods. I am scheduled to have a hysterectomy in April, but am considering postponing and trying to shrink the fibroid by taking DIM. Is it possible this will work and how likely would it be that if I quit taking birth control pills that I would become pregnant? Or would the DIM not interfere with that? Thanks, Lisa
Asked On : Sun, 31 Mar 2013
Answers:  2 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Thank you for choosing Healthcaremagic. I suppose DIM is a herbal supplement, there are no studies which have proved this to be effective. About the shrinkage of fibroids it depends on the size and its location. As you are 47years its unlikely you will become pregnant, if you are so concerned go ahead with LEVONORGESTREL INTRAUTERINE DEVISE. I feel it suits you, and it even decreases the size of the fibroids.
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Dr Arif
You can consult me again directly through my profile
Answered: Fri, 12 Jul 2013
I find this answer helpful
Pediatrician Dr. Venkata Subrahmanaym Mukkavilli's  Response
chances of becoming pregnant are quite meager at the age of 47.fibroid uterus does not prevent pregnanacy. the medicine you are consuming to shrink fibroid also will not prevent pregnancy.
hope i have answered all your questions
you may ask further questions if you like
thanks for utilising my services
Dr MV Subrahmanyam MD;DCH
Answered: Fri, 12 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor